MAUDE Adverse Event Report: COVIDIEN CADENCE PHYSIO QC ADULT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN CADENCE PHYSIO QC ADULT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22550A-
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record (dhr) was not performed during this investigation as the lot number was not received with the complaint.All dhr¿s are reviewed and approved by quality prior to release of product.From a potential root cause analysis perspective there are several important factors that can impact the adhesion of the product resulting in reading/tracing issues.Improper application of the electrode or applications without proper skin preparation can cause a failure to adhere properly resulting in reading/tracing issues.In order ecg signals to pass from the body to the electrode, an electrically conductive path between the skin and electrodes must be established to ensure adequate electrode impedance or contact impedance.Successful ecg and/or defibrillation requires electricity to flow from one electrode to the other through the chest.If the electrodes are not firmly adhered and there is sweat or another conductive material between the electrodes, the electricity will be more likely to flow across the chest rather than through it.Electrode pads must come in direct contact with the skin (no air pockets).If the chest hair is so excessive as to prevent good adhesion of the electrode pad, the hair should be removed.To follow are the instructions included in the product labeling note for the user relevant to ensuring proper adhesion and application of the electrode to the patient: remove excess hair.Clean and dry skin sites.Do not use alcohol or tincture of benzoin.Smooth the electrode from the center outward to the edges with fingertips to ensure that there are no air pockets between the gel and the patient¿s skin.Electrodes are not repositionable.Replace with new electrodes if repositioning is required.This will ensure optimal adhesion and minimize potential patient skin burns.Replace the electrode pads after 24 hours on skin or 50 defibrillation shocks.As well as the following warnings to: do not use if electrode or pouch is damaged (if the pouch is damaged (compromised seal/hole in pouch) the hydrogel would be compromised potentially causing it to become dry which could impair electrode/contact impedance resulting in delayed ecg trace.) do not open package until immediately prior to use.Important: replace the electrode pads after 24 hours on skin or 50 defibrillation shocks.Do not crush, fold, or store under heavy objects.Failure to comply with any of these instructions for use or warnings may result in the customer described incident.There are also several common sources of adhesion issues related to the usage practices.First, issues may arise when the patient¿s skin is not prepared properly prior to application, as previously stated the electrode set hair on the foam adhesive and gel body (remnants of shaved hair).The skin needs to be thoroughly dry before applying the electrodes.If the electrode adhesive is covered with dirt, oils, or dead skin cells, it will not adequately adhere to the patient¿s skin.Second, the electrodes cannot stretch and contract as much as human skin can.Movement of the patient after application of the electrodes should therefore be minimized.Electrodes should be placed on relaxed skin (not stretched or contracted) if possible.Third, electrodes placed on a patient¿s back can be peeled off when the patient is slid from bed to another.Electrodes should therefore be placed after the patient transfer if possible.Finally, the electrode can dry out as a result of the package being left open for an extended period of time.Another potential root cause is the patient therapy cord used to connector the defibrillator.If the defib connector is not properly plugged into the patient therapy cord or if the therapy cord is damaged or the plug is worn (poor connection) the clinician could experience issues as described in the complaint.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary.We will continue to trend this issue for future occurrences as part of the complaint review process.
 
Event or Problem Description
The customer reported that the device failed to do synchronized cardio-version because the defibrillator electrodes did not recognize the t wave on the ekg and did not send a signal to shock.There was no patient injury.

Brand Name
CADENCE PHYSIO QC ADULT
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key10112318
Report Number1219103-2020-00294
Device Sequence Number3407905
Product Code DRO
UDI-Device Identifier20884527022301
UDI-Public20884527022301
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number22550A-
Device Catalogue Number22550A-
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2020
Initial Report FDA Received Date06/02/2020
Patient Sequence Number1